MAUDE Adverse Event Report: CORPORATION STERIS CANADA AMSCO; CART WASHER/DISINFECTOR

CORPORATION STERIS CANADA AMSCO; CART WASHER/DISINFECTOR
Model Number 1215
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility observed that a "fly" was present between the glass panels of their amsco 1215 cart washer/disinfector.User facility personnel elected to remove the unit from service and postpone patient procedures.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician inspected the amsco 1215 cart washer/disinfector and found an accumulation of water around the drain, resulting in the buildup of moisture and organic components subsequently leading to the presence of drain flies.The drain is located outside the footprint of the amsco 1215 cart washer/disinfector and is the user facility's responsibility to ensure proper drainage.The steris technician further inspected the unit and found a drain fly between the tempered glass doors of the unit.The unit's tempered glass doors consist of three layers with a gap between each layer.The drain fly was found in the outermost gap.The steris technician disassembled the tempered glass door panels to remove the drain fly and found no further issues.The technician cleaned the drain area, removed all drain flies and adjusted the drain to the floor level to facilitate proper drainage.User facility personnel were counseled on the importance of keeping the drain area clean and to ensure their amsco 1215 cart washer/disinfector has proper drainage.The amsco 1215 cart washer/disinfector was tested, confirmed to be operational and returned to service.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
CART WASHER/DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20250578
Report Number9680353-2024-00031
Device Sequence Number17983299
Product Code MEC
UDI-Device Identifier00724995214395
UDI-Public(01)00724995214395
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1215
Device Catalogue NumberFW12101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown